Hail, Kenton
- When
- August 7, 3:27 PM EST to 3:31 PM EST
- Where
- Kenton County, Erlanger
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.017, -84.600
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 1:30 PM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT THU AUG 7 2003 UPPER TROF OVER ILN CWA CONTINUES TO AFFECT THE AREA. NOT A LOT OF CHANGE WILL OCCUR TO THE PATTERN OVER THE NEXT COUPLE DAYS WITH BERMUDA HIGH BLOCKING EASTWARD PROGRESS OF THE TROF. RELATIVELY COLD AIR ALOFT WILL KEEP THINGS UNSTABLE. SURFACE MAP HAS BROAD WEAK LOW CENTERED OVER NORTH CAROLINA. RATHER MOIST AND UNSTABLE AIRMASS IN PLACE WILL REMAIN VIRTUALLY UNCHANGED THROUGH SATURDAY. WEAK FORCING WILL CONTINUE TO RESULT IN DIURNAL THUNDERSTORMS DRIVEN BY DAYTIME HEATING. SCT TSRA ONGOING THIS AFTERNOON ESPECIALLY ALONG A WEAK DEFORMATION ZONE THROUGH SOUTHEAST OHIO. STORMS SHOW LITTLE FORWARD MOTION...GIVING A FEW PROBLEMS WITH FLOODING AND DOWNBURSTS. ACTIVITY WILL FADE WITH LOSS OF DAYTIME HEATING. FOR THIS EVENING...ILL BE CARRYING POPS SIMILAR TO WHAT WE HAVE THIS AFTERNOON...40 IN OUR SOUTHEAST...GRADING TO 30 AT DAY CVG AND CMH...AND 20 WEST CENTRAL OHIO. FORECAST THROUGH SATURDAY WILL FEATURE MORE OF THE SAME WITH CHANCE POPS FOR MAINLY AFTERNOON AND EVENING TSRA. WILL HAVE HIGHER POPS EAST WHERE MODELS AGREE IN KEEPING MORE PVA AND MOISTURE ON THE FRONT SIDE OF THE UPPER TROF. TEMPS: WILL RAISE OVERNIGHT LOWS TO MID 60S. HIGHS AROUND 80 STILL LOOK GOOD. EXTENDED...TROF NOT IN A HURRY TO LEAVE...SO IM RETAINING POPS THROUGH TUESDAY. MRF SHOWS UPPER RIDGE BUILDING IN ON WEDNESDAY AND THURSDAY. .ILN...NONE. CONIGLIO
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 306 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY ISOLATED THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. SINCE THE NATURE OF THESE STORMS WILL BE ISOLATED AND THE AREA AFFECTED VERY SMALL...WARNINGS ARE NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ON FRIDAY AND SATURDAY MAY PRODUCE TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. SINCE THE NATURE OF THESE STORMS WILL BE ISOLATED AND THE AREA AFFECTED VERY SMALL...WARNINGS ARE NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0123 PM EDT THU AUG 07 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM PICKERINGTON OH DOWNBURST
08/07/03 FAIRFIELD NMRS TREES DOWN
HUGHESThe Cincinnati radar (KILN), 81 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377124, 5377125.